It is currently Sat Aug 19, 2017 3:15 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Sun Jul 17, 2011 8:39 am 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Sun Jul 10, 2011 3:35 am
Posts: 91
Hi, I am so new and trying to get most of the info from reading all the threads,but I do have a quick question. This is Anita, and I am now at a dose of 4 like you suggested getting to and feeling real good. I started Suboxone 2 weeks ago. I saw one thread, I think laddertripper ? and it looked like you made weekly decreases if I counted the days correctly. That is my main question... what is the fastest interval that you can make a decrease? I understand at the lower doses you have to go pretty slow... but what I wonder is what is the number that you might consider the one where you have to start going pretty slow after that level ... it seems it might be 2.. and then also, is this correct that your symptoms should be pretty stable, non-existent before you make another decrease? Again, I am so appreciative of this forum. What a supportive and courageous group.
Anita

_________________
Live like you mean it !


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 17, 2011 9:13 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi Anita -

I haven't tapered (and probably won't for some time, if at all), but my understanding is that around and under 4 mg is when the taper is said to become the hardest. That's because 4 mg is at or around the ceiling so that's where the opiate receptors are no longer saturated (that's my understanding anyway). And yes, you're right in that you should wait to make another dose drop until you've adjusted to the last one. In other words wait until you're not feeling any more withdrawals. If I were doing a taper myself, I'd make such small drops that I would barely notice the change and hopefully feel little to no withdrawals. The slower you go the less abrupt change your body/brain will feel. I hope this helps.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 17, 2011 10:16 am 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Sun Jul 10, 2011 3:35 am
Posts: 91
Hatmaker, thanks again for your specifics in your response. Sometimes it's hard to remember to ask all those questions at the doctor's office. And the other thing is now.. I am benefiting from no symptoms of withdrawal.. but also my pain is very well managed.. so I don't want to be in a big hurry. Because, once I am off... then my pain is going to return and I have to start and look for the better non-opiate pain management medication. Again, sincere thanks for your support everyone
Anita,

_________________
Live like you mean it !


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Jul 17, 2011 11:05 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hi Anita,

I'm glad to see you back!! One last time, I'm gonna apologize for misreading your other thread and contributing to any panic I may have caused you. Sorry bud.

OK, you have a pretty good handle on how to move forward with your Suboxone taper, all I wanted to add was that many people seem to drop their dose by about 10% once they get in and around the 4mg mark.....you're just gonna have to listen to your body. Also, it seems like a lot of people stabilize on their new dose after a week or so.......some stabilize much quicker, some, it takes longer.

I just wanted to give you some ballbark numbers to work with.

Good Luck and I hope you keep us posted!

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 17, 2011 12:58 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Jun 17, 2009 9:59 pm
Posts: 993
Location: Carson City, Nevada
Anita, you probably will have an easy time of it, because you've been on such a short time. You may be able to drop faster than a long-term Sub-er like me. To be on the safe side, I guess I'd do smaller drops and once your realize it's okay, you can drop again. The only issue with the small drops is that it becomes quite a pain to cut the films or mix the tabs with water. You could also try taking 1 or 2 mg at a time and then spacing them further and further. Just write down how much you are taking so you know you are on the right track. For me, it got very tough around 1 mg and I had to stop tapering a while, but it seems to always get easier eventually if you just stick with it. There's a point where the taper may start messing with your sleep, and that's where you need to take a break. However, this may not happen to you at all.

Good luck!!

laddertipper

_________________
First you take a drink, then the drink takes a drink, then the drink takes you. ~F. Scott Fitzgerald


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jul 21, 2011 11:46 pm 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Sun Jul 10, 2011 3:35 am
Posts: 91
Hey, Romeo and Hatmaker and Laddertripper, I just now found this response and wanted to thank-you guys for your input. Sorry that I reposted today- I didn't see this response. Thanks so so so so much. I just don't know what else to say. You really are such a great support here on this forum
Anita

_________________
Live like you mean it !


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group